Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 9, 2016, 1:00 AM CDT for Le Sueur County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 9, 2016, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WWUS83 KMPX 090600
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
100 AM CDT THU JUN 9 2016
MNZ067-076-090800-
SIBLEY-LE SUEUR-
100 AM CDT THU JUN 9 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SIBLEY...LE SUEUR...
AT 1258 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER LE SUEUR. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
WILL CONTINUE OVER PORTIONS OF FAR EASTERN SIBLEY AND MOST OF LE
SUEUR COUNTIES THROUGH 3 AM.
LOCATIONS IMPACTED INCLUDE...
LE SUEUR...MONTGOMERY...LE CENTER...KILKENNY...ST THOMAS...RUSH RIVER...ST
HENRY AND NEW ROME.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 76 AND 79.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4441 9395 4443 9393 4446 9394 4446 9407
4449 9415 4455 9409 4446 9381 4443 9353
4423 9353
TIME...MOT...LOC 0558Z 180DEG 0KT 4447 9396
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 11:49 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 8, 11:49 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1149 PM CDT WED JUN 8 2016 .UPDATE... Issued at 957 PM CDT Wed Jun 8 2016 Thunderstorm activity is beginning to tick upward a bit in organization and intensity, particularly from around Willmar southeastward to Mankato and Albert Lea. A slow moving front located from South Dakota eastward to far southwestern Minnesota and western Iowa will continue to be the focus for additional development overnight. PWATs have increased to 1.5 inches across south central and southwestern MN, with the tight gradient now aligned along I-94 west of the Twin Cities and along the Mississippi River east of the Twin Cities. Understandably, there has been very little or no activity north of that gradient. Elevated instability accompanies the deeper moisture with up to 750 J/KG MUCAPE. The ongoing convection may limit the northward progress of the front tonight. This would increase the threat for locally heavy rain and flash flooding along the Minnesota River where storms are currently located and will likely be located for several more hours. 850 mb moisture transport is not too impressive yet, but with the LLJ strengthening overnight it should facilitate a continuation of thunderstorm growth. Some locations have received over 2 inches of rain in narrow corridors from Redwood Falls to New Ulm and Mountain Lake to Blue Earth. If these locations see more heavy rain, will need to watch for flash flooding. Otherwise, it appears the heavy rain is transient and localized enough to preclude a Flash Flood Watch for now. However, if convection continues to organize and develop further, portions of south central and southwestern MN may need a headline overnight. && .SHORT TERM...(This evening through Thursday) Issued at 420 PM CDT Wed Jun 8 2016 Ongoing showers and thunderstorms in western MN this afternoon are slowly working eastward with time. Strong theta-e advection across that area is aiding in providing enough lift to tap into elevated instability and produce scattered thunderstorm activity. This area will likely expand as a low level jet evident at 850mb increases after dark. Hence, increased pops across the board with likely pops moving through. With confidence increasing in the expansive precipitation area later, upped QPF values to near 0.5", much needed rain for many. Thunderstorms are generally expected to be sub- severe and remain elevated tonight. We could see small hail in some of the stronger cores, so that and lightning are the threats for folks outside. We could see fog form overnight across portions of the forecast area, but at this time confidence in the extent and density is low so left it out of the official forecast. For tomorrow we see the pattern change continue with southwesterly low level winds and the hot upper ridge beginning to build in. Dew points will be on the rise as well, so this will be the beginning of a bit of a hot and muggy stretch to finish out the week and head into this weekend. Dew points will rise into the mid and upper 60s by tomorrow afternoon, so it will feel quite a bit different outside 24 hours from now. .LONG TERM...(Thursday night through Wednesday) Issued at 420 PM CDT Wed Jun 8 2016 The ridge builds in across the Upper Mississippi River Valley Thursday night into Friday and a warm front lifts north across the area. South of the front, which should be most of southern MN and west central WI, we expect upper 80s to mid 90s for highs to go along with dewpoints that climb well into the 60s. We wouldn't surprised to see a few locations hit 70 for a dewpoint. The biggest question on Friday is just how far north does the warm front set up, because along and north of this boundary, there will be a chance for thunderstorms. At this time, this looks to be more like northern MN during the day Friday, but the front should sag southward during the evening and pull the CAPE/moisture gradient south. If this happens, then most of the forecast is at risk to see a cluster of showers and storms late in the day on Friday along the instability gradient. We have added pops to the forecast to account for this threat. The GFS/ECMWF are more consistent with this thinking than they have been in previous runs. Saturday is trending a bit warmer than the past couple runs and the break down of the upper ridge still looks to take place Monday and Tuesday and bring another 1-2 rounds of showers and storms. Overall, the heat remains, but the threat for rain looks better over the next few days than what we were previously thinking. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1149 PM CDT Wed Jun 8 2016 Scattered showers and thunderstorms continue across central and southern Minnesota late this evening. These will continue working slowly eastward overnight, eventually reaching KRNH and KEAU. Brief IFR conditions are possible with any of the storms. Otherwise, expect VFR conditions and light southeast winds through the period. KMSP...On and off showers with a few thunderstorms expected for much of the overnight before diminishing around daybreak. /OUTLOOK FOR KMSP/ FRI...VFR. CHC TSRA late. Winds S 5-10 kts. SAT...VFR. Winds NE 5 kts. SUN...VFR. CHC TSRA late. Winds SE 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && UPDATE...BORGHOFF SHORT TERM...SPD LONG TERM...CLF AVIATION...BORGHOFF
Hazardous weather outlook, Jun 8, 3:45 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 PM CDT WED JUN 8 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 092045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 345 PM CDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE TONIGHT. THE MAIN WEATHER HAZARD WILL BE LOCALLY HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING IN WEST CENTRAL WISCONSIN, AND ACROSS SOUTHERN AND CENTRAL MINNESOTA FRIDAY NIGHT AND SATURDAY MORNING. HEAT AND HUMIDITY WILL BUILD THURSDAY AND FRIDAY ACROSS THE REGION WITH HEAT INDICES OF 90 TO 95 DEGREES THURSDAY, AND 95 TO 100 DEGREES ON FRIDAY. THEREFORE...THE RISK FOR HEAT ILLNESS WILL INCREASE FOR PEOPLE OUTDOORS. THUNDERSTORM CHANCES INCREASE LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE CHANCES OF SEVERE THUNDERSTORMS ARE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 8, 7:55 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 755 PM CDT WED JUN 8 2016 MNZ057-090130- KANDIYOHI- 755 PM CDT WED JUN 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KANDIYOHI COUNTY... AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PENNOCK...OR 9 MILES WEST OF WILLMAR...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... WILLMAR AROUND 825 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENNOCK...WILLMAR AIRPORT AND PRIAM. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 12 BETWEEN MILE MARKERS 64 AND 74. U.S. HIGHWAY 71 BETWEEN MILE MARKERS 126 AND 129. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4520 9496 4503 9512 4512 9525 4524 9525 TIME...MOT...LOC 0055Z 292DEG 12KT 4517 9522 BORGHOFF
Special weather statement, Jun 8, 10:46 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CDT WED JUN 8 2016
MNZ057-058-090430-
MEEKER-KANDIYOHI-
1046 PM CDT WED JUN 8 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEEKER AND
SOUTHEASTERN KANDIYOHI COUNTIES...
AT 1046 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE LILLIAN...
OR 10 MILES SOUTHEAST OF WILLMAR...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COSMOS...LAKE LILLIAN...THORPE AND SVEA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4512 9495 4499 9456 4489 9466 4489 9481
4499 9503
TIME...MOT...LOC 0346Z 295DEG 21KT 4501 9491
BORGHOFFSpecial weather statement, Jun 9, 1:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
100 AM CDT THU JUN 9 2016
MNZ067-076-090800-
SIBLEY-LE SUEUR-
100 AM CDT THU JUN 9 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SIBLEY...LE SUEUR...
AT 1258 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER LE SUEUR. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
WILL CONTINUE OVER PORTIONS OF FAR EASTERN SIBLEY AND MOST OF LE
SUEUR COUNTIES THROUGH 3 AM.
LOCATIONS IMPACTED INCLUDE...
LE SUEUR...MONTGOMERY...LE CENTER...KILKENNY...ST THOMAS...RUSH RIVER...ST
HENRY AND NEW ROME.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 76 AND 79.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4441 9395 4443 9393 4446 9394 4446 9407
4449 9415 4455 9409 4446 9381 4443 9353
4423 9353
TIME...MOT...LOC 0558Z 180DEG 0KT 4447 9396
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:55 PM CDT | Special Weather Statement | MPX | Kandiyohi | 35 min |
| Jun 8, 10:46 PM CDT | Special Weather Statement | MPX | Kandiyohi | 44 min |
| Jun 9, 1:34 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 26 min |
| Jun 9, 1:58 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 32 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | MPX | Scott | 46 min |
| Jun 9, 2:46 AM CDT | Special Weather Statement | MPX | Scott | 119 min |
| Jun 9, 2:57 AM CDT | Special Weather Statement | MPX | Dakota | 48 min |
| Jun 9, 3:28 AM CDT | Special Weather Statement | MPX | Carver | 47 min |
| Jun 9, 3:40 AM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Jun 9, 3:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 34 min |
| Jun 9, 4:29 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 14 min |
| Jun 9, 7:52 AM CDT | Special Weather Statement | MPX | Dakota | 23 min |
| Jun 9, 7:57 AM CDT | Special Weather Statement | MPX | McLeod | 48 min |
| Jun 9, 8:04 AM CDT | Special Weather Statement | MPX | Carver | 41 min |
| Jun 9, 8:25 AM CDT | Special Weather Statement | MPX | Nicollet | 35 min |
| Jun 9, 8:28 AM CDT | Special Weather Statement | MPX | Scott | 47 min |
| Jun 9, 8:37 AM CDT | Special Weather Statement | MPX | McLeod | 53 min |
| Jun 9, 8:39 AM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jun 9, 9:41 AM CDT | Special Weather Statement | MPX | Le Sueur | 34 min |
| Jun 9, 9:54 AM CDT | Special Weather Statement | MPX | Goodhue | 51 min |
| Jun 9, 3:18 PM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 21 more | 30 hr |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.